Imuran question

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Barbz
Veteran Member


Date Joined Jun 2005
Total Posts : 848
   Posted 4/10/2010 8:43 AM (GMT -7)   
Ok I have been on Imuran for a year now and i still have the D  all the time. My doctor also told me to start checking my lymph nodes monthly is all this normal? Im starting to have some anxiety over all this. Im tired all the time to which i guess could be due to the anxiety. any suggestions is appriciated. Thanks Barb

njmom
Veteran Member


Date Joined Apr 2006
Total Posts : 1884
   Posted 4/10/2010 9:37 AM (GMT -7)   
Aside from lymph node checkups, I guess the real question is whether Imuran is working? If you have D all the time, maybe it's time to check out a different med?  

Barbz
Veteran Member


Date Joined Jun 2005
Total Posts : 848
   Posted 4/10/2010 10:05 AM (GMT -7)   
Is the Imuran supposed to take away the D ? My gi never really told me anything about that

Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 4/10/2010 10:09 AM (GMT -7)   
I believe you have had surgery, right? Sometimes folks will have D all the time after surgery, I don't think the Imuran has anything to do with that. JMHO

As for anxiety, every time I feel anxious that is the first things that hits (diarrhea). I don't get your doctors comment about Lymph nodes.
Gail*Nanners* Co-Moderator for Crohns Disease & Anxiety/Panic
Crohn's Disease for over 34 years. Currently on Asacol, Prilosec, Estrace, Prinivil, Diltiazem, Percoset prn for pain, Zofran, Phenergan, Probiotics, Calcium, Vit D, and Xanax prn. Resections in 2002 & 2005. Also diagnosed w/ Fibromyalgia, Osteoarthritis, & Anxiety. Currently my Crohns is in remission, but my joints are going crazy!
*Every tomorrow has two handles.  We can take hold of it by the handle of anxiety, or by the handle of faith"*

NiceCupOfTea
Veteran Member


Date Joined Jan 2010
Total Posts : 8587
   Posted 4/10/2010 10:12 AM (GMT -7)   
If it works, it should do, yeah. In your case it either isn't working or something else is going on, eg IBS. Also, the tiredness might be due to the Imuran - fatigue is one of its possible side-effects.

Personally, I would look to trying another med as the Imuran doesn't seem to be doing anything for you.

Barbz
Veteran Member


Date Joined Jun 2005
Total Posts : 848
   Posted 4/10/2010 10:18 AM (GMT -7)   
Nanners yes you are right i have had surgery. I had the last 12 inches of small intestine removed 3 years ago.

Zanne
Veteran Member


Date Joined Apr 2005
Total Posts : 3763
   Posted 4/10/2010 1:39 PM (GMT -7)   
The D could be Bile Salt D, so the Imuran would do nothing for that. Have you had any blood work done that would give you a clue as to what is going on, inflammation markers, white blood count that sort of thing? How is your pain level? fatigue is part of CD, so it could just be what it is. I am tired all the time, but I don't have a lot of active disease going on.
Suzanne

CD 20 years officially, 30 unofficially. 3 resections '93, '95 '97
Managing with strict low residue diet, keeping symptoms to a minimum. All test show small amount of ulceration, still have occasional blockages. But still have a great time with my 2 daughters and husband!


Prednisone, 6MP,Prevacid, B12 shots, Bentyl, Xifaxan.....


Barbz
Veteran Member


Date Joined Jun 2005
Total Posts : 848
   Posted 4/10/2010 2:56 PM (GMT -7)   
My pain comes and goes and he does blood test every month. My white blood count is normal each month whatever that means i dont know. He also just done a whole bunch of other blood test. still awaiting the results. so is there anything i can do for the D then? Thank you. Barb

Zanne
Veteran Member


Date Joined Apr 2005
Total Posts : 3763
   Posted 4/10/2010 4:35 PM (GMT -7)   
If it is bile salt, you can try questran or one of the pill forms. Many people on the forum have great success with this. Personally I don't like the side effects I get from it (cramping, bloating...) and would rather deal with the D. I only take it when I have to travel or when bathroom access with be very limited. However, once I started taking Xifaxan my bathroom trips cut down from 20 a day to about 5 or so. Not sure if that would help you at all since I'm not really sure how it helps me, just that it does. Both meds are used off label, but are used frequently for CD patients so it is likely that your GI has some experience with them or should be able to get some info easily. As far as pain, I'm not sure that many of us ever are completely pain free for any length of time. I think it is just the nature of the beast. But I've been dealing with this for so many years that I may be a little bit jaded when it comes to pain. I know that I always have a low level of pain and it is just something that I live with.
Suzanne

CD 20 years officially, 30 unofficially. 3 resections '93, '95 '97
Managing with strict low residue diet, keeping symptoms to a minimum. All test show small amount of ulceration, still have occasional blockages. But still have a great time with my 2 daughters and husband!


Prednisone, 6MP,Prevacid, B12 shots, Bentyl, Xifaxan.....


Zanne
Veteran Member


Date Joined Apr 2005
Total Posts : 3763
   Posted 4/10/2010 4:39 PM (GMT -7)   
Oh I forgot, for the tiredness, you could try some B6 (straight B6, not a multi). I take about 200mg a day. When I first started, about 6 - 7 years ago, it made a huge difference. It took about a month to build up in my system, but I did notice a difference. I didn't NEED a nap every day, I could still TAKE a nap, but I didn't need it to make it through the day. Now I'm not getting the benefit that I was. It could be that I need to up my dose, or it could be that I am just that much older. Argh!!! I hate to admit that, so it must be a dosage thing. It can't hurt to try it and see if it helps.
Suzanne

CD 20 years officially, 30 unofficially. 3 resections '93, '95 '97
Managing with strict low residue diet, keeping symptoms to a minimum. All test show small amount of ulceration, still have occasional blockages. But still have a great time with my 2 daughters and husband!


Prednisone, 6MP,Prevacid, B12 shots, Bentyl, Xifaxan.....


Barbz
Veteran Member


Date Joined Jun 2005
Total Posts : 848
   Posted 4/10/2010 6:07 PM (GMT -7)   
Zanne thank you for the advise. I did try the quastran and it did the same thing to me crampy and bloated that i had to stop taking it. I do think i am going to talk to him about stopping the imuran since i dont think it is doing anything and maybe try something elce. xifaxan is a antibiotic right? they put me on that one time for something but only short term. I thought about asking him for entocort ec do you have any suggestions on this one at all? Thanks again

Zanne
Veteran Member


Date Joined Apr 2005
Total Posts : 3763
   Posted 4/10/2010 7:20 PM (GMT -7)   
I've never been on Entocort since my last doctor was never really convinced that it was all that much better than prednisone for the price difference and then I was stable so why change. So I can't really give you much advice on that front but many people here have had much success on it. For me prednisone is the magic bullet. You might want to try the Xifaxan on a long term basis. I take 400mg 3X a day and have for about 3 years. It really has given me quality of life back. I don't know that it "treats" the CD, but it makes a huge difference with the D. As for the Questran, you can tailor the dosage so that you are only taking enough to control the D and try to minimize the side effects. When I take the packets I only take about a teaspoon. When I take the pill form I take 1 pill instead of the 4 that I was RX per day. Just one more thing for you to think about.
Suzanne

CD 20 years officially, 30 unofficially. 3 resections '93, '95 '97
Managing with strict low residue diet, keeping symptoms to a minimum. All test show small amount of ulceration, still have occasional blockages. But still have a great time with my 2 daughters and husband!


Prednisone, 6MP,Prevacid, B12 shots, Bentyl, Xifaxan.....


Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 4/11/2010 7:35 AM (GMT -7)   
Maybe your Imuran just needs to be adjusted. Maybe the dose you are on is just too low for you. I agree that some pain and fatigue is normal with this dd. I am currently in remission but still constantly fatigued and some chronic pain all the time. Its just as Zanne said the nature of the beast. Good luck!
Gail*Nanners* Co-Moderator for Crohns Disease & Anxiety/Panic
Crohn's Disease for over 34 years. Currently on Asacol, Prilosec, Estrace, Prinivil, Diltiazem, Percoset prn for pain, Zofran, Phenergan, Probiotics, Calcium, Vit D, and Xanax prn. Resections in 2002 & 2005. Also diagnosed w/ Fibromyalgia, Osteoarthritis, & Anxiety. Currently my Crohns is in remission, but my joints are going crazy!
*Every tomorrow has two handles.  We can take hold of it by the handle of anxiety, or by the handle of faith"*
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 11, 2016 7:07 AM (GMT -7)
There are a total of 2,736,311 posts in 301,367 threads.
View Active Threads


Who's Online
This forum has 151462 registered members. Please welcome our newest member, barbarwhit.
232 Guest(s), 7 Registered Member(s) are currently online.  Details
momto2boys, Asha00, chrisp1, reminder, Traveler, LMusings, Mister Mike


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer